Alert archive / Oregon / Wind Advisories in 2026

Wind Advisory 5, NWS Medford, OR

February 7, 2026Klamath County, Lake County, Oregon

NWS Medford, OR issued this wind advisory at Feb 7, 2026, 2:34 AM PST for Klamath County, Lake County, Oregon. It took effect at Feb 8, 2026, 9:00 AM PST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 7, 2026, 2:34 AM PST (10:34 UTC)
In effect from
Feb 8, 2026, 9:00 AM PST
Expired
Feb 8, 2026, 5:00 PM PST
In force
8 hr
Issued by
NWS Medford, OR

Counties Klamath County, OR, Lake County, OR

The radar

The Medford radar (KMAX), 158 km from the middle of the area, began a volume at 10:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 10.6 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2026-02-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2026-02-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2485 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

792 
WWUS76 KMFR 071034
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
234 AM PST Sat Feb 7 2026

ORZ030-031-072300-
/O.NEW.KMFR.WI.Y.0005.260208T1700Z-260209T0100Z/
Northern and Eastern Klamath County and Western Lake County-
Central and Eastern Lake County-
Including the following locations...Paisley, Valley Falls, Adel,
and Lakeview
234 AM PST Sat Feb 7 2026

...WIND ADVISORY IN EFFECT FROM 9 AM TO 5 PM PST SUNDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Lake County and far eastern Klamath County including 
  Winter Rim and the cities of Silver Lake, Summer Lake, Paisley, 
  Valley Falls, and Lakeview.

* WHEN...From 9 AM to 5 PM PST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

* ADDITIONAL DETAILS...Winds will be strongest during Sunday 
  afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

DW
2 follow-up statements
902 
WWUS76 KMFR 072159
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
159 PM PST Sat Feb 7 2026

ORZ030-031-081200-
/O.CON.KMFR.WI.Y.0005.260208T1700Z-260209T0100Z/
Northern and Eastern Klamath County and Western Lake County-
Central and Eastern Lake County-
Including the following locations...Valley Falls, Adel, Lakeview,
and Paisley
159 PM PST Sat Feb 7 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 5 PM PST SUNDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Lake County and far eastern Klamath County including 
  Winter Rim and the cities of Silver Lake, Summer Lake, Paisley, 
  Valley Falls, and Lakeview.

* WHEN...From 9 AM to 5 PM PST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

* ADDITIONAL DETAILS...Winds will be strongest during Sunday 
  afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Guerrero
155 
WWUS76 KMFR 081240
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
440 AM PST Sun Feb 8 2026

ORZ030-031-090100-
/O.CON.KMFR.WI.Y.0005.260208T1700Z-260209T0100Z/
Northern and Eastern Klamath County and Western Lake County-
Central and Eastern Lake County-
Including the following locations...Adel, Lakeview, Paisley, and
Valley Falls
440 AM PST Sun Feb 8 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM 
PST THIS AFTERNOON...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Lake County and far eastern Klamath County including 
  Winter Rim and the cities of Silver Lake, Summer Lake, Paisley, 
  Valley Falls, and Lakeview.

* WHEN...From 9 AM this morning to 5 PM PST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

* ADDITIONAL DETAILS...Winds will be strongest late this morning and 
  early this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

DW

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Feb 6, 9:54 PM PST, 4 hours 40 minutes earlier.

Area forecast discussion, Feb 6, 9:54 PM PST, 4 hours 40 minutes before
Area Forecast Discussion
National Weather Service Medford OR
954 PM PST Fri Feb 6 2026

...Updated AVIATION discussion for 06Z TAFs...

.SYNOPSIS...Dry conditions continue today before a weak low and
cold front move through Sunday. Minor impacts are expected from
the snow accumulation in the mountains. Gusty winds are also
expected Sunday east of the Cascades with minor impacts to high
profile vehicles. A cooler unstable airmass with low impact
weather is anticipated for most of next week.

.DISCUSSION...

High clouds and some coastal stratus are the main weather feature
this afternoon as the ridge finally begins to break down.
Temperatures are trending cooler compared to 24 hours ago with
Medford and Alturas 6 degrees lower compared to yesterday.
With a low in the gulf of Alaska, we'll see strong southerly flow
on Saturday with increasing cloud cover across the region.

The probability of precipitation gradually increases into Saturday
evening as this atmospheric river(AR) hits the region. Data still
shows IVT values around 500 to 550 for about 12 hours, which is
pretty weak and typical for a winter system here. The short wave
and cold front will push through the region by Sunday afternoon
with the heaviest rain falling along the coast. Snow levels will
start out very high around 7500 to 8000 feet Sunday morning. The
cold front will eventually move through the region by Sunday
evening. This will result in snow levels falling rapidly to 4500
feet behind the front with the snow accumulating Sunday evening
in the mountains.

In general, we're forecasting 4 to 6 inches of snow in the higher
Cascades. The spread we were seeing yesterday has narrowed a bit
and snow totals have trended a bit lower, or the higher amounts
have been removed from the ensembles. A 90th percentile snow fall
event has 8 to 10 inches in the higher Cascades Sunday into Monday
morning over 24 hours. Therefore, this still seems like a sub
winter weather advisory event.

Winds are another thing to consider as this front and short wave
will bring an uptick in wind speeds and gusts, especially east of
the Cascades. 700 mb flow during Sunday afternoon is peaking
around 40 to 45 knots. Wind decent mixing, wind gusts to 45 mph
seems completely reasonable during SUnday afternoon and some the
BUFKIT BUFR soundings in the GFS and NAM do show winds
approaching 45 mph. In addition, the NBM 50th percentile max wind
gust forecast is picking up on wind gusts around 45 mph over the
higher terrain and other locations east of the Cascades. We'll
give it one or two more model runs before going with a wind
advisory, but winds will be on the up tick Sunday near Summer
Lake.

Finally, this AR will focus more on the Sierras in California
early next week before an upper level low likely ejects eastwards.
This could bring a decent snow event to Modoc County. A small set
of ensemble members(~20%) bring a quick few inches, although a
majority keep things dry, or just too warm for snow accumulating
down to the valley floors there.

Next week looks a little boring, although the models are still
progressive with high pressure struggling to gain control. It
will be cooler and unstable with showers staying in our forecast.
There seems to be small PoPs in our forecast every day except
Thursday. Next weekend around day 8-9 will be something to watch
as some ensemble members(~10%) are showing significant snow down
to the valley floors west of the Cascades. While others are
simply showing lower snow levels on the mid slopes. The NBM is
forecasting snow levels down to 2700 feet next weekend, so colder
air is likely on the way!

&&

.AVIATION...07/06Z TAFs...MVFR levels are expected at North Bend
tonight as a cold front approaches. Fog may develop in the Umpqua
Valley early Saturday morning, but the front will help to clear out
any surface development. Some inland areas may also see MVFR
ceilings and rainfall may bring locally lower ceilings and
visibilities as well as obscure elevated terrain. Rainfall looks to
move eastward into future TAF periods. Showers look to start pushing
east of the Cascades towards the end of the TAF period. -TAD

&&

.MARINE...Updated 200 PM PST Friday, February 6, 2026...Steep west
swell will persist today, then south winds increase through tonight
with the approach and arrival of a cold front. This front will
linger late Saturday into Sunday, continuing to produce gusty south
winds, steep to very steep seas, and low visibility conditions in
rain. Elevated seas are likely to linger early next week, with
improving conditions following on Tuesday or Wednesday.

&&

.BEACH HAZARDS...An incoming west to southwest long period
swell will produce a moderate risk for sneaker waves along the
southern Oregon coast through this evening, with the highest risk
early this morning, and secondarily with the incoming high tide this
afternoon. The next high tide will occur roughly around 2 to 3 PM
PST. The threat, while moderate, should be emphasized due to the
pleasant and warmer than normal weather.

Sneaker waves can run up significantly farther up beaches than
normal, including over rocks and jetties. These waves can suddenly
knock people off of their feet and sweep them into the ocean. The
waves can also move logs or other objects which could crush or trap
anyone caught underneath.

&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Beach Hazards Statement until 10 PM PST this evening for ORZ021-
     022.

CA...None.

PACIFIC COASTAL WATERS...Small Craft Advisory until 4 PM PST Sunday
     for PZZ350-356-370-376.

&&

Nearby

Wind Advisories in Oregon, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.